I am having spontaneous black and blue marks popping out on my body. First it was my legs and now they are appearing on my upper arms. I am on Plavix and aspirin therapy after a heart attack. At first, I thought the marks were the result of being over-active for a couple of days. But I have been laying low the last two days and the marks continue to show up. Now, I am wondering if it is the Plavix?
Both aspirin and Plavix interfere with the bloods ability to clot (the reason they might be prescribed after a heart attack). Easy bruising does occur with both of these drugs. It would be wise for you to contact your MD right away, he or she can order a simple blood test to make sure your blood's clotting ability is within appropriate therapeutic range. Though probably nothing to worry about, these medications can occasionally cause bleeding in other areas which you may not notice but which your MD can check.
Heh... sounds funny to start a post back to you as "Dear John."..( you have to be older like me to understand that maybe)
Thank you for your quick reply. I did call my doctor today and they will let me know in the AM what time to come in. You know, after I posted, I got to thinking and I remember that as a youngster, I always had to take Vitamin K before dental work. I remember it had something to do with bleeding. will have to remember to tell the doctor that tomorrow. I haven't thought about it in years.
John is right RO.getting just a simple hepatic panel will tell you all you need to know.i too had this same problem with plavix.i had to have a brain aneurysm coiled last year.i was placed on plavix and baby aspirin before and after the procedure.i kept getting big and little bruises popping up all over the place despite my clotting factors being within the normal ranges.i ended up going off the plavix and just stayed on the aspirin and things got ALOT better.i have to be on the baby aspirin for the rest of my life now to try and prevent the clots that can form with just having the metal inside my brain now.so far(over a year later)the aspirin is not causing the horrid bruising i got from using the plavix.thats some really strong stuff.
i have to ask you,because of the K you mentioned,were you ever actually Dxed with anything having to do with your blood way back when?my mom has factor five leiden deficiency(her blood is "too" thick,the opposite of what sounds like your issue),just one of the many blood disorders that is possible to actually have.you really DO need to find out whats up with that.it could be a factor in your bruising issues.my son had to take mephyton(i know i spelled that wrong,it is actually vitamen K.)while in liver failure just because his body was not creating enough clotting factors anymore.your blood could be just naturally 'too thin' already if you were having to actually take K before a procedure that could cause bleeding.the plavix combined with the aspirin just may be adding to this already present problem.its just too thin to stop the small capillary bleeds that are what happens to cause bruises we actually see on the surface of our skin.you should also be wearing a medic alert bracelet or necklace or some sort of ID that would let medics know that you have clotting issues and that you are also taking two other meds that actually are adding to that.it could really be a huge thing for you if you ever were just in a car accident or suffered from trauma from something else.better safe than sorry ya know?
either way,this really does need some further evaluation just to see what your body is and is not creating in there.the hepatic panel would just cover all the bases you need to check on,and would give you a much better overall pic of whats going on with your blood,not just the clotting time.i hope all is well and this can just be a simple adjustment of your meds.please keep us posted,K? FB
It is so good to talk with you! I SO agree with you about the Plavix. My doctor's appt got put off until today (long story).
Yes, I think I do, indeed, have naturally thin blood. when I was younger, I always had to take Vitamin K before having a tooth pulled or anything like that. This just came back to me a couple of weeks ago.
When I had the heart attack 2 and 1/2 years ago, I was put on Plavix. It was supposed to be for 3 months, then the cardiologist wanted 6 months. then he thought that if Plavix did a particular job in helping to prevent clotting right after a heart attack, why not just stay on it as a preventative measure. I was reluctant, but agreed. Now I wish I hadn't, but will stay on it until the blood work is done so that a true picture can be seen. I decided to first see my PCP about this. He is always my first source of defense. Smiles. He knows my cardiologist well (his, also), so if there are ant issues, they can talk about it. I DO want off the Plavix big time.
Another thing is that I am taking Glocosamine/Chrondortin to combat Osteoarthritis. Researching, I discovered that Chrondroitin is also a blood thinner. I would much rather stay on that than the Plavix. I think the overall mix is just thinning my blood too much. The G/C helps with the arthritis pain so much that I do not have to take any aspirin-like products for pain relief. The rare ocassion when I am in high pain, I take 2 tylenol arthritis capsules and rest. The G/C costs less and I am much more comfortable with it than the Plavix. Been reading some disturbing news about Plavix lately....
Feelbad, just as an aside... my cancer is myxoid liposarcoma. It has been 11-12 years now since diagnosis. rare cancer.. the biopsies actually had to be sent to the Army in DC because 3 pathologists here could not determine the type of cancer. It is rare with a statiscally high (95%) return rate. I was fortunate enough to be treated in one of the two centers in the country that actually have specialty units in sarcoma and were dealing with my particular cancer on a daily basis with people all over the world. HOWEVER, I feel so blessed by the oncologist's report some years back that I was in "remarkable remission." I totally accept that as cured. Smiles.
It has felt so good to post with you. Thank you for your concern and caring. Hope all is well with you.
I will post again at some point after today's visit and something concrete occurs.
Saw the doctor today and he ordered the 'hepatic panel' along with some other bloodwork. Thank you for all your help and concern. Smiles. I am too pooped to rewrite the whole thing, but it is posted on the ADD/REC board if you care to read it.
You have been a good friend, Buddy. Hope I can return the favor someday if it is ever needed.
No problem reach,hopefully things will continue on the upswing for you.wow a rare cancer.you just never really know just what in gods name is actually going on inside of anyones body til you actually take a good hard look there.i am glad that things are all clear,thats really remarkable.sometimes things just work out for us and you have to take it and run with it as as you know,things don't always go our way.i can really relate to that let me tell ya.
as bad as things have gotten for me and my family at times and the crap i am forced to live with right now,i really am so very thankful for what i STILL have and am still able to do.it really does make you see things in a brand new perspective doesn't it?i sometimes really feel badly for those people who have never had to be forced to actually deal with some of the more gut wrenching tradgedies that can happen to us,only because they will never know the true meaning of grateful or thankfulness.you just have to have gone thru something in order to have that level of understanding and to compare things to ya know what i mean?every bad experience has actually had something 'good' behind it.i am sure you can feel that to some degree too.i wish you well.please keep me posted okay reach?take care.hopefully the hepatic panel will be good.take care,Marcia
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.